Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 4, NWS Huntsville, AL
NWS Huntsville, AL issued this river flood warning at Jan 17, 2012, 9:11 PM CST for Madison County, Alabama. It took effect at Jan 18, 2012, 1:20 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 9:11 PM CST (03:11 UTC)
- In effect from
- Jan 18, 2012, 1:20 AM CST
- Expired
- Jan 18, 2012, 5:49 PM CST
- In force
- 16 hr
- Issued by
- NWS Huntsville, AL
- Flood severity
- Minor
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (AL) at Brownsboro (BSBA1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
379 WGUS44 KHUN 180311 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 911 PM CST TUE JAN 17 2012 ...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. THE DANGERS OF RAPIDLY RISING WATER ARE MORE DIFFICULT TO RECOGNIZE AT NIGHT. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. PRECAUTIONS TO PROTECT LIFE AND PROPERTY SHOULD BE RUSHED TO COMPLETION. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-181711- /O.NEW.KHUN.FL.W.0004.120118T0720Z-120119T1440Z/ /BSBA1.1.ER.120118T0720Z.120118T1800Z.120119T0840Z.NO/ 911 PM CST TUE JAN 17 2012 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER AT BROWNSBORO. * FROM LATE TONIGHT UNTIL THURSDAY MORNING. * AT 8 PM TUESDAY THE STAGE WAS 14.3 FEET AND RISING RAPIDLY. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CREST NEAR 18.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME WED WED WED WED STG DAY TIME FLINT RIVER BROWNSBORO 17.0 14.3 TUE 8 PM 16.6 18.4 18.5 18.4 18.5 WED 12 PM $$
3 follow-up statements
781 WGUS44 KHUN 181222 FLWHUN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 621 AM CST WED JAN 18 2012 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-190221- /O.EXT.KHUN.FL.W.0004.000000T0000Z-120122T0000Z/ /BSBA1.2.ER.120118T0553Z.120118T1500Z.120121T1800Z.NO/ 621 AM CST WED JAN 18 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL SATURDAY EVENING. * AT 5 AM WEDNESDAY THE STAGE WAS 18.9 FEET AND RISING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 5 AM WEDNESDAY WAS 18.9 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY AFTERNOON. * IMPACT...AT 20.0 FEET...BACKWATER ON A NEARBY TRIBUTARY ADDED TO FLOODWATERS FROM FLINT RIVER BOTH REACH A SMALL BRIDGE ON BROWNSBORO ROAD. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME WED WED THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 18.9 WED 5 AM 18.6 18.6 18.5 18.3 19.5 WED 9 AM $$
671 WGUS84 KHUN 181755 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1155 AM CST WED JAN 18 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-190520- /O.EXT.KHUN.FL.W.0004.000000T0000Z-120119T0520Z/ /BSBA1.2.ER.120118T0553Z.120118T1400Z.120118T2320Z.NO/ 1155 AM CST WED JAN 18 2012 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER AT BROWNSBORO. * UNTIL THIS EVENING. * AT 11 AM WEDNESDAY THE STAGE WAS 18.1 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * RECENT ACTIVITY...THE MAXIMUM RIVER STAGE IN THE 24 HOURS ENDING AT 11 AM WEDNESDAY WAS 19.2 FEET. * IMPACT...AT 19.0 FEET...WATER BEGINS TO FLOOD YARDS ON THE DOWNSTREAM SIDE OF THE BROWNSBORO ROAD BRIDGE. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET ON JAN 25 2010. && RIVER FLOOD OBSERVED 12PM 6PM 12AM 6AM CREST LOCATION STAGE STG DAY TIME WED WED THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 18.1 WED 11 AM 18.6 16.8 14.6 13.1 CRESTED $$
629 WGUS84 KHUN 182349 FLSHUN FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 549 PM CST WED JAN 18 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... FLINT RIVER AT BROWNSBORO AFFECTING MADISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE FLOOD DANGERS. IF WHILE DRIVING YOU SEE WATER OVER A ROAD...TURN AROUND...DON'T DROWN! THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO CROSS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL RIVER INFORMATION. && ALC089-190019- /O.CAN.KHUN.FL.W.0004.000000T0000Z-120119T0520Z/ /BSBA1.2.ER.120118T0553Z.120118T1400Z.120118T1915Z.NO/ 549 PM CST WED JAN 18 2012 FORECAST INFORMATION FOR FLINT RIVER AT BROWNSBORO. * AT 5 PM WEDNESDAY THE STAGE WAS 14.6 FEET AND FALLING. * FLOOD STAGE IS 17.0 FEET. * NO FLOODING IS CURRENTLY FORECAST. && RIVER FLOOD OBSERVED 12AM 6AM 12PM 6PM CREST LOCATION STAGE STG DAY TIME THU THU THU THU STG DAY TIME FLINT RIVER BROWNSBORO 17.0 14.6 WED 5 PM 13.0 11.8 11.1 10.5 N/A $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Jan 17, 8:19 PM CST, 52 minutes earlier.
Area forecast discussion, Jan 17, 8:19 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 819 PM CST TUE JAN 17 2012 .UPDATE... TO REMOVE THUNDERSTORMS AND ADJUST TEMPS, DEWPOINTS, & WINDS BASED ON CURRENT TRENDS. && .DISCUSSION... THE SURFACE COLD FRONT IS JUST CROSSING THE GA/AL BORDER NEAR JACKSON AND DEKALB COUNTIES. SHOWERS AND THUNDERSTORMS HAVE GREATLY DIMINISHED BEHIND THE FRONT DUE TO THE CAA AND DRY AIR SWIFTLY ADVECTING SOUTHEAST ACROSS THE TN VALLEY. HAVE REMOVED THUNDERSTORMS FROM THE FORECAST TONIGHT AND REDUCED JACKSON/DEKALB COUNTIES TO A SCHC OF SHOWERS UNTIL MIDNIGHT. DUE TO THE LINGERING CLOUD COVER OVER NE AL/FRANKLIN TN, AM NOT EXPECTING TEMPS TO DROP QUITE AS QUICKLY AS NW AND NORTH CENTRAL AL. THUS, HAVE RAISED MINIMUM TEMPS SLIGHTLY OVER NE AL (JUST ABOVE FREEZING) AND PORTIONS OF SOUTHERN MIDDLE TN WHILE KEEPING THE REST OF THE AREA BELOW FREEZING BY TOMORROW MORNING. MADE ADJUSTMENTS TO THE SKY COVER GRIDS WITH THE CLEARING LINE CROSSING NW AL (AS OF 02Z). IN ADDITION, MADE SOME MINOR ADJUSTMENTS TO WINDS AS THEY ARE EXPECTED TO STAY GUSTY OVERNIGHT WITH NORTHERLY SUSTAINED WIND SPEEDS OF 10 TO 15 MPH WITH GUSTS TO 20 MPH. THIS IS MAINLY IN RESPONSE TO THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT AND THE MIXING DOWN OF MOMENTUM FROM ALOFT. SL.77 && .AVIATION... /ISSUED 546 PM CST TUE JAN 17 2012/ FOR 00Z TAFS... SHRA ACTIVITY IS BEGINNING TO DIMINISH FROM WEST TO EAST AS THE COLD FRONT PASSES OVER THE AREA. A BRIEF PERIOD OF MVFR CIG/VIS IS LIKELY AS SHRA MOVE ACROSS KHSV BTWN 00-01Z. KMSL IS ACTUALLY WELL ENOUGH BEHIND THE COLD FRONT TO HAVE VFR CONDITIONS PREVAILING NOW. NW WINDS WILL INCREASE TO 10-15 KTS GUSTING TO 20 KTS AFTER 02-03Z WITH SOME LINGERING LOW CLOUDS. WINDS ARE THEN EXPECTED TO DIMINISH AFTER 09-10Z WITH SKC FOR THE REST OF THE PERIOD. SL.77 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 17, 8:26 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 826 PM CST TUE JAN 17 2012 ALZ001>010-016-TNZ076-096-097-181030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 826 PM CST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 17, 5:43 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
543 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 4 N HARVEST 34.91N 86.75W
01/17/2012 MADISON AL BROADCAST MEDIA
MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
LANE...AND MCKEE.
&&
KWEBERLocal storm report, Jan 17, 5:46 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
546 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD 1 SSW CARTWRIGHT 34.86N 87.07W
01/17/2012 LIMESTONE AL BROADCAST MEDIA
HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
IS IN PLACE.
&&
KWEBERLocal storm report, Jan 17, 5:53 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
553 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FLASH FLOOD 5 NNE MERIDIANVILLE 34.91N 86.53W
01/17/2012 MADISON AL BROADCAST MEDIA
WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.
&&
KWEBERLocal storm report, Jan 17, 7:21 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
721 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL HATTON 34.56N 87.41W
01/17/2012 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
NEAR LOOSIER COMMUNITY ON HWY 157
0134 PM FLASH FLOOD 4 WNW FLORENCE 34.81N 87.74W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
COUNTY RD 14
0219 PM FLASH FLOOD 1 E CARTWRIGHT 34.87N 87.05W
01/17/2012 LIMESTONE AL TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER ROAD HWY99/TILLMAN ROAD.
0315 PM FLASH FLOOD 1 NE ROGERSVILLE 34.83N 87.28W
01/17/2012 LAUDERDALE AL TRAINED SPOTTER
NEELY CREEK BRANCH IS OUT OF ITS BANKS AND FLOWING ACROSS
COUNTY ROAD 26.
0320 PM FLASH FLOOD 4 S ARDMORE 34.93N 86.86W
01/17/2012 LIMESTONE AL EMERGENCY MNGR
TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER
BETHEL AND THATCH ROADS.
0325 PM FLASH FLOOD 4 W HAZEL GREEN 34.93N 86.64W
01/17/2012 MADISON AL EMERGENCY MNGR
OVER SIX INCHES OF WATER WAS REPORTED FLOWING OVER THE
ROAD AT THE INTERSECTION OF READY SECTION AND EGG AND
BUTTER ROAD.
0326 PM FLASH FLOOD 4 NNE HARVEST 34.90N 86.72W
01/17/2012 MADISON AL TRAINED SPOTTER
AROUND 6 INCHES OF FAST FLOWING WATER REPORTED OVER THE
ROAD AT THE INTERSECTION OF TONEY AND JEFF ROAD.
0330 PM HEAVY RAIN 3 N HARVEST 34.90N 86.75W
01/17/2012 E0.00 INCH MADISON AL TRAINED SPOTTER
FOUR INCHES OF WATER COVERING THE ROAD AT THE
INTERSECTION OF HIGHWAY 53 AND WALL TRIANA.
0401 PM HEAVY RAIN 4 S HARVEST 34.80N 86.76W
01/17/2012 E0.00 INCH MADISON AL PUBLIC
ONE TO THREE INCHES OF FAST FLOWING WATER REPORTED MOVING
ACROSS A BACK YARD ON PINE GROVE ROAD.
0403 PM FLASH FLOOD 3 NNW HARVEST 34.90N 86.76W
01/17/2012 MADISON AL EMERGENCY MNGR
WATER REPORTED ENTERING A HOME ON TONEY SCHOOL ROAD.
EXACT LOCATION WAS ESTIMATED.
0417 PM HEAVY RAIN 4 SSE HARVEST 34.81N 86.73W
01/17/2012 E0.00 INCH MADISON AL NWS EMPLOYEE
THREE TO FOUR INCHES OF WATER WAS REPORTED OVER THE ROAD
IN SEVERAL LOCATIONS ALONG NICK DAVIS ROAD BETWEEN PETTIS
AND JEFF ROADS.
0420 PM FLASH FLOOD 1 SSW CARTWRIGHT 34.86N 87.07W
01/17/2012 LIMESTONE AL BROADCAST MEDIA
HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
IS IN PLACE.
0420 PM FLASH FLOOD 4 N HARVEST 34.91N 86.75W
01/17/2012 MADISON AL BROADCAST MEDIA
MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
LANE...AND MCKEE.
0453 PM FLASH FLOOD 5 NNE MERIDIANVILLE 34.91N 86.53W
01/17/2012 MADISON AL BROADCAST MEDIA
WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.
&&
SLATIMERLocal storm report, Jan 17, 8:38 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD HUNTSVILLE 34.73N 86.59W
01/17/2012 MADISON AL EMERGENCY MNGR
FLASH FLOODING OCCURRED ALONG KELLY CEMETERY AND NICK
FITCHARD ROAD RESULTING IN A WATER RESCUE OF A STRANDED
MOTORIST.
0645 PM FLASH FLOOD ROGERSVILLE 34.83N 87.29W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
TURNER LINDSEY ROAD WAS CLOSED DUE TO HIGH WATERS DUE TO
FLASH FLOODING.
&&
TTROUTMALocal storm report, Jan 17, 8:40 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
840 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL HATTON 34.56N 87.41W
01/17/2012 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
NEAR LOOSIER COMMUNITY ON HWY 157
0134 PM FLASH FLOOD 4 WNW FLORENCE 34.81N 87.74W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
WATER 1 FOOT DEEP AT INTERSECTION OF COUNTY RD 247 AND
COUNTY RD 14
0219 PM FLASH FLOOD 1 E CARTWRIGHT 34.87N 87.05W
01/17/2012 LIMESTONE AL TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER ROAD HWY99/TILLMAN ROAD.
0315 PM FLASH FLOOD 1 NE ROGERSVILLE 34.83N 87.28W
01/17/2012 LAUDERDALE AL TRAINED SPOTTER
NEELY CREEK BRANCH IS OUT OF ITS BANKS AND FLOWING ACROSS
COUNTY ROAD 26.
0320 PM FLASH FLOOD 4 S ARDMORE 34.93N 86.86W
01/17/2012 LIMESTONE AL EMERGENCY MNGR
TRAFFIC BEING ROUTED AROUND ROADS DUE TO FLOODING OVER
BETHEL AND THATCH ROADS.
0325 PM FLASH FLOOD 4 W HAZEL GREEN 34.93N 86.64W
01/17/2012 MADISON AL EMERGENCY MNGR
OVER SIX INCHES OF WATER WAS REPORTED FLOWING OVER THE
ROAD AT THE INTERSECTION OF READY SECTION AND EGG AND
BUTTER ROAD.
0326 PM FLASH FLOOD 4 NNE HARVEST 34.90N 86.72W
01/17/2012 MADISON AL TRAINED SPOTTER
AROUND 6 INCHES OF FAST FLOWING WATER REPORTED OVER THE
ROAD AT THE INTERSECTION OF TONEY AND JEFF ROAD.
0330 PM HEAVY RAIN 3 N HARVEST 34.90N 86.75W
01/17/2012 E0.00 INCH MADISON AL TRAINED SPOTTER
FOUR INCHES OF WATER COVERING THE ROAD AT THE
INTERSECTION OF HIGHWAY 53 AND WALL TRIANA.
0401 PM HEAVY RAIN 4 S HARVEST 34.80N 86.76W
01/17/2012 E0.00 INCH MADISON AL PUBLIC
ONE TO THREE INCHES OF FAST FLOWING WATER REPORTED MOVING
ACROSS A BACK YARD ON PINE GROVE ROAD.
0403 PM FLASH FLOOD 3 NNW HARVEST 34.90N 86.76W
01/17/2012 MADISON AL EMERGENCY MNGR
WATER REPORTED ENTERING A HOME ON TONEY SCHOOL ROAD.
EXACT LOCATION WAS ESTIMATED.
0417 PM HEAVY RAIN 4 SSE HARVEST 34.81N 86.73W
01/17/2012 E0.00 INCH MADISON AL NWS EMPLOYEE
THREE TO FOUR INCHES OF WATER WAS REPORTED OVER THE ROAD
IN SEVERAL LOCATIONS ALONG NICK DAVIS ROAD BETWEEN PETTIS
AND JEFF ROADS.
0420 PM FLASH FLOOD 4 N HARVEST 34.91N 86.75W
01/17/2012 MADISON AL BROADCAST MEDIA
MANY ROADS ACROSS NORTHWESTERN MADISON COUNTY ARE
FLOODED. THESE ROADS INCLUDE READY SECTION ROAD...CARTERS
GROVE...KNOWLEDGE DRIVE...WALL TRIANA...SHADY
GROVE...BOLDEN HUGHEY...TONEY SCHOOL...DOE CREEK
LANE...AND MCKEE.
0420 PM FLASH FLOOD 1 SSW CARTWRIGHT 34.86N 87.07W
01/17/2012 LIMESTONE AL BROADCAST MEDIA
HARRIS ROAD GOING TO HIGHWAY 99 HAS CAVED IN AND A DETOUR
IS IN PLACE.
0453 PM FLASH FLOOD 5 NNE MERIDIANVILLE 34.91N 86.53W
01/17/2012 MADISON AL BROADCAST MEDIA
WALKER LANE NEAR NARROW LANE WAS REPORTED FLOODED.
0645 PM FLASH FLOOD ROGERSVILLE 34.83N 87.29W
01/17/2012 LAUDERDALE AL EMERGENCY MNGR
TURNER LINDSEY ROAD WAS CLOSED DUE TO HIGH WATERS DUE TO
FLASH FLOODING.
0730 PM FLASH FLOOD HUNTSVILLE 34.73N 86.59W
01/17/2012 MADISON AL EMERGENCY MNGR
FLASH FLOODING OCCURRED ALONG KELLY CEMETERY AND NICK
FITCHARD ROAD RESULTING IN A WATER RESCUE OF A STRANDED
MOTORIST.
&&
TTThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 7:01 PM CST | Areal Flood Warning | HUN | Colbert, Lauderdale | 64 min |
| Jan 17, 11:35 PM CST | Areal Flood Warning | HUN | Madison | 3 hr |
| Jan 18, 9:21 AM CST | River Flood Warning | HUN | Jackson, Madison, Marshall | 37 hr |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.